| Catalog Number |
0112760 |
| Medical Device Problem Code |
Patient-Device Incompatibility (2682)
| Health Effect - Clinical Codes |
Pain (1994); Scar Tissue (2060)
| Date of Event |
09/11/2017
Type of Reportable Event
Serious Injury
Additional Manufacturer Narrative
Root cause is inconclusive; no conclusion can be made as to the extent to which the implant may have caused or contributed to the patient's postoperative course.Note, the manufacturing date (15-nov-2015) is considered to be a best estimate.This emdr represents the bard perfix plug (device 2).An additional supplemental emdr was submitted to represent the bard perfix plug (device 1).Note: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
Event or Problem Description
Per information provided: (b)(6) 2016 - patient was diagnosed with recurrent right inguinal hernia thereby underwent open repair with the implant of perfix plug and patch (device 1).Per op notes, "an indirect hernia sac was dissected away from the cord and reduced into the abdomen.A medium perfix plug (device 1) was placed and held the hernia firmly in reduction.The floor of canal was imbricated over the plug with sutures.The patch was placed over the floor and secured lateral to cord using sutures." (b)(6) 2016 - patient was diagnosed with recurrent left inguinal hernia thereby underwent open repair with the implant of perfix plug and patch (device 2).Per op notes, "a direct hernia sac and a small indirect sac was identified and reduced into abdomen.A medium perfix plug (device 2) was placed over the defect and the patch was tailored to conform to the floor of canal using sutures." (b)(6) 2017 - patient was diagnosed with right groin pain thereby underwent open repair with the removal of mesh (device 1).Per op notes, "the patch was identified and separated from scar tissue.The mesh was removed.At the level of the internal ring, the perfix plug was palpable.The plug (device 1) was removed.The ilioinguinal nerve seemed to be separate from the mesh, and the scar tissue was left intact.There was no evidence of any hernia." (b)(6) 2017 - patient was diagnosed with left groin pain thereby underwent open repair with the removal of mesh (device 2).Per op notes, "the patch was identified superiorly and inferiorly to the cord.The mesh was dissected off the floor the canal.The perfix plug (device 2) was separated from surrounding scar tissue and removed.".